Should I change from synthroid to armor for hashimoto's disease?
User rating for this question
I AM TRYING TO FIND AN ENDOCRINOLOGIST WHO WILL CHANGE MY PRESCRIPTION FROM SYNTHROID TO ARMOR I AM DONE WITH MENOPAUSE AND STILL CANNOT SLEEP I HAVE BEEN WITH MY DOCTOR FOR 15 YEARS AND REALIZE HE IS EITHER RESTRAINED BY DRUG COMPANY LOYALTY OR IF IT IS BECAUSE I HAVE HASHIMOTOS DESEASE? I ALSO HAVE NODULES ON MY THYROID THAT HAVE GROWN AND THE RESULT OF BOIPSY HAVE BEEN NEGATIVE
Posted Tue, 28 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 37 minutes later
Brief Answer: Armor not recommended Detailed Answer: You will probably be disappointed to hear that armor is not recommended by thyroid experts. It is considered unsafe. The guidelines recommend the use of levo thyroxine which is also available generically. It only costs a few dollars at a national grocery store/pharmacy chain, for a whole months supply. The price for the generic is not different from this even at other pharmacies. Although brand names provide consistent batch-to-batch amounts of active medication and are preferred but if cost is a constraint then the generic does the job too. Hypothyroidism ('an under active thyroid) is often caused by Hashimoto's disease and the sole treatment for this is levo-thyroxine (also called T4). Armor is made from hog's thyroid. It has unregulated and varying amounts of lio-thyronine (T3) and T4. The human body converts T4 to as much T3 as it requires inside the cells. There is no need to take T3 directly as it can be potentially harmful if overdosed. Regarding the nodules, monitoring them is important but a lot depends on several other characteristics like your risk factors for thyroid cancer and size, and sonographic appearance of the nodules. I see the biopsy has been negative and that is good. I suggest seeing an endocrinologist who has experience managing thyroid nodules. He or she will guide you as to the best approach
People also viewed
- Underweight and excessive sweating at night
- Symptoms of chronic sleep disorder
- Should i change from synthroid to armor for hashimotos disease
- I am suffering from hashimoto's disease, can i take synthroid?
- Symptoms of suppurative thrombophlebitis
- Formaldehyde exposure hyperthyroid
- Eyeball twitch symptom of thyroid nodule
- Symptoms of scrotal cyst
- Hashimotos disease and crestor
- Eyebags from hyperthyroid medication?
- Exogenous hypertriglyceridemia
- Symptoms of intramedullary astrocytoma
- Hashimotos disease and flying in airplanes
- Hashimotos disease and herniated disc
- Symptoms of chronic anterior uveitis